Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 16, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 26, 1994, 4:13 PM CDT for Pushmataha County, Oklahoma. It was in force for 47 min.
The area
The counties it named.
The facts
- Issued
- Apr 26, 1994, 4:13 PM CDT (21:13 UTC)
- Expired
- Apr 26, 1994, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Pushmataha County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2552 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 262114
TOROKC
OKC127-262200-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
413 PM CDT TUE APR 26 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 500 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
NORTHERN PUSHMATAHA
INCLUDING THE FOLLOWING LOCATIONS
ALBION...CLAYTON...KIAMICHI...NASHOBA...STANLEY AND
TUSKAHOMA
AT 413 PM CDT RADAR ICONTINUED TO INDICATE A TORNADO 4 MILES
NORTH OF TUSKAHOMA. A TORNADO WAS REPORTED AROUND 400 PM ON THE
ATOKA/PUSHMATAHA COUNTY LINE NEAR DAISY.
THE TORNADO WAS MOVING EAST AT 30 MPH.
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.
A TORNADO WATCH REMAINS IN EFFECT FOR CENTRAL AND SOUTHERN
OKLAHOMA AND NORTHERN TEXAS UNTIL 800PM CDT AND A TORNADO WATCH
REMAINS IN EFFECT FOR CENTRAL...EAlSTERN AND SOUTHERN OKLAHOMA
AND NORTHERN TEXAS UNTIL 1000PM CDT.
LAT...LON 3457 9495 3441 9520 3443 9569 3470 9562
3472 9495
WRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 26, 4:25 AM CDT, 11 hours 48 minutes earlier.
Area forecast discussion, Apr 26, 4:25 AM CDT, 11 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 425 AM CDT TUE APR 26 1994 DRYLN FM PNC-OKC-SPS ATTM...MOVG E ON NRN END AND W ON SRN END. AS INFLUENCE FM STG SFC LOW IN THE CNTRL PLAINS DECREASES DURG THE DAY AND A ANOTHER TROF TRIES TO DVLP TO THE LEE OF THE SRN ROCKIES...FEEL THE LOW LVL FLOW SD BACK A LTL DURG THE DAY. ALL MDLS INCRS 850 MB MOISTURE BY EVE. AS A RESULT...FEEL DRYLN WL NOT MV VERY FAR TDY AND SD BE FM E OF PNC TO JUST E OF OKC TO NR RYAN OK BY MID TO LATE AFTN. LOW LVL FORCING WL BE WKR THAN YSTERDAY WITH LTL UPPER SUPPORT. CHCS ARE FAIRLY LOW FOR TRW...BUT FEEL ANYTHING THAT DVLPS ALONG AND E OF THE DRYLN HAS A GOOD CHC FOR BCMG SVR. GOOD TURNING IN THE LOW LVL WINDS ARE EXPECTED BY LATE AFTN...ESP IN SE OK AND FAR SRN OK. WILL COMPROMISE WITH SELS AND MOVE SLIGHT RISK AND CHC OF THUNDER SE OF A LN FM CROMWELL TO THE RED RIVER S OF WILSON. IF DRYLN HOLDS FARTHER W THAN THAT...DAY SHIFT MAY NEED TO MV AREA A LTL FARTHER NW. WL BACK DRLYN WWRD A LTL TNGHT AND THEN AS CDFNT MVS INTO AREA ON WED...TRW AND SVR WX AGAIN A THREAT...ESP IN SRN...CNTRL AND SERN ZONES. WL GO WITH A COMPROMISE BETWEEN THE ETA MDL AND THE NGM ON THE MVMNT OF THE FNT ACRS THE AREA ON WED. WL ISSUE WND ADVISORY FOR FAR NRN ZONES FOR THIS AM WITH CAUTION STATEMENTS FOR MOST OF WRN OK AND N TX FOR TDY. HOPE TO HV ZONES OUT BY 445. HBR 88 53 73 47 / 0 0 20 30 OKC 81 60 75 50 / 0 0 30 30 SPS 88 60 78 52 / 0 0 20 30 GAG 86 46 63 42 / 0 0 20 30 PNC 84 55 68 46 / 0 0 20 30 DUA 80 67 79 59 / 30 20 30 40 25 (MTE) .OKC...WIND ADVISORY THIS AM FOR ZONES 4>13. .TX...NONE.
In the hours before
Local storm report, Apr 26, 12:09 PM CDT, 4 hours 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1215 PM CDT TUE APR 26 1994
TIME COUNTY LOCATION/EVENT
1200 PM JEFFERSON HALF DOLLAR HAIL IN TERRAL.
1200 PM JEFFERSON QUARTER HAIL COVERED GROUND IN
TERRAL.
SCLocal storm report, Apr 26, 1:09 PM CDT, 3 hours 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
105 PM CDT TUE APR 26 1994
TIME COUNTY LOCATION/EVENT
1O5 PM ARCHER, TX TORNADO REPORTED ON ZGROUND 5-6
ESE OF ANARENE.
SCSpecial weather statement, Apr 26, 2:18 PM CDT, 1 hour 55 minutes before
OKZ004>053-TXZ083>090-261730- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 215 PM CDT TUE APR 26 1994 THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT IN PORTIONS OF SOUTHERN OKLAHOMA AND NORTH TEXAS. THE HIGH RISK IS TO THE SOUTHEAST OF A SEMINOLE TO DUNCAN TO SEYMOUR TEXAS LINE. EARLY THIS AFTERNOON A DRYLINE EXTENDED FROM NEAR SHAWNEE OKLAHOMA TO SEYMOUR TEXAS. SEVERE THUNDERSTORMS HAVE ALREADY DEVELOPED ALONG THE DRYLINE IN NORTH TEXAS AND MOVED NORTHEASTWARD INTO SOUTH CENTRAL OKLAHOMA. TORNADOES FORMED EARLIER THIS AFTERNOON WITH THESE STORMS AS WELL AS VERY LARGE HAIL. THE DRYLINE IS CURRENTLY STATIONARY...AND CONDITIONS REMAIN FAVORABLE FOR STORMS TO CONTINUE TO DEVELOP ALONG THE DRYLINE THIS AFTERNOON AND EVENING. LARGE HAIL...STRONG WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE. A TORNADO WATCH CONTINUES IN EFFECT FOR SOUTHERN OKLAHOMA AND NORTH TEXAS. DRIER AIR BEHIND THE DRYLINE WILL PREVENT SEVERE THUNDERSTORMS TO THE NORTHWEST OF THE DRYLINE. SPOTTERS GROUPS IN THE HIGH RISK AREA THAT HAVE NOT ALREADY BEEN ACTIVATED SHOULD CONTINUE TO CLOSELY MONITOR THE WEATHER SITUATION AND BE PREP8ARED FOR POSSIBLE ACTIVATION. 26
Local storm report, Apr 26, 2:33 PM CDT, 1 hour 40 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 233 PM CDT TUE APR 26 1994 TIME COUNTY LOCATION/EVENT 156 PM JOHNSTON NICKEL HAIL 1 S OF BRO^MIDE. 201 PM COAL HEN EGG SIZE HAIL IN BROMIDE. 209 PM COAL NICKEL HAIL 2 MI EAST OF CLARITY. KJ
Local storm report, Apr 26, 2:43 PM CDT, 1 hour 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
241 PM CDT TUE APR 26 1994
TIME COUNTY LOCATION/EVENT
152 PM JOHNSTON 3 INCH HAIL IN TROY.
215 PM CLAY, TX 2 INCH HAIL IN BELLVUE.
218 PM CLAY, TX SEMI-TRACTOR TRAILER OVERTURNED
JUST SOUTH OF BELLVUE.
KJLocal storm report, Apr 26, 3:25 PM CDT, 48 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
324 PM CDT TUE APR 26 1994
TIME COUNTY LOCATION/EVENT
259 PM CLAY, TX QUARTER SIZE HAIL IN JOY.
305 PM CLAY, TX NICKEL HAIL NORTH OF BELLVUE.
305 PM JEFFERSON DIME HAIL IN HASTINGS.
308 PM CLAY, TX QUARTER HAIL 2 MILES NORTH OF
JOY.
315 PM STEPHENS QUARTER HAIL 2.5 MILES WEST OF
COMANCHE.
317 PM STEPHENS QUARTERS 5 MILES SOUTH OF DUNCAN.
317 PM CLAY, TX GOLFBALL HAIL IN JOY.
KJThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Pushmataha | 33 min |
| Apr 26, 11:50 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 40 min |
| Apr 26, 12:20 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 40 min |
| Apr 26, 12:58 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray | 47 min |
| Apr 26, 1:17 PM CDT | Tornado Warning | OUN | Carter, Johnston, Murray | 28 min |
| Apr 26, 1:31 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 44 min |
| Apr 26, 1:42 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 48 min |
| Apr 26, 2:13 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson | 47 min |
| Apr 26, 2:25 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston, Pontotoc | 50 min |
| Apr 26, 2:25 PM CDT | Tornado Warning | OUN | Carter | 35 min |
| Apr 26, 2:37 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 53 min |
| Apr 26, 2:39 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 51 min |
| Apr 26, 2:39 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 51 min |
| Apr 26, 2:53 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Murray | 52 min |
| Apr 26, 2:56 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 49 min |
| Apr 26, 3:07 PM CDT | Severe Thunderstorm Warning | OUN | Love | 68 min |
| Apr 26, 3:23 PM CDT | Tornado Warning | OUN | Atoka, Pushmataha | 37 min |
| Apr 26, 3:37 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray, Pontotoc | 68 min |
| Apr 26, 3:47 PM CDT | Tornado Warning | OUN | Pushmataha | 28 min |
| Apr 26, 4:31 PM CDT | Tornado Warning | OUN | Marshall | 44 min |
| Apr 26, 4:43 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 62 min |
| Apr 26, 5:20 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 55 min |
| Apr 26, 6:01 PM CDT | Severe Thunderstorm Warning | OUN | Love | 44 min |
| Apr 26, 6:18 PM CDT | Tornado Warning | OUN | Bryan | 27 min |
| Apr 26, 6:47 PM CDT | Severe Thunderstorm Warning | OUN | Love | 43 min |
| Apr 26, 6:48 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Choctaw | 57 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.